CASE STUDIES ST segment elevation in the right precordial leads following administration of class Ic antiarrhythmic drugs

Abstract

Electrocardiographic changes were evaluated retrospectively in five patients without previous episodes of syncope or ventricular fibrillation who developed abnormal ST segment elevation mimicking the Brugada syndrome in leads V1–V3 after the administration of class Ic antiarrhythmic drugs. Pilsicainide (four patients) or flecainide (one patient) were administered orally for the treatment of symptomatic paroxysmal atrial fibrillation or premature atrial contractions. The QRS duration, QTc, and JT intervals on 12 lead surface ECG before administration of these drugs were all within normal range. After administration of the drugs, coved-type ST segment elevation in the right precordial leads was observed with mild QRS prolongation, but there were no apparent changes in JT intervals. No serious arrhythmias were observed during the follow up periods. Since ST segment elevation with mild QRS prolongation was observed with both pilsicainide and flecainide, strong sodium channel blocking eVects in the depolarisation may have been the main factors responsible for the ECG changes. As the relation between ST segment elevation and the incidence of serious arrhythmias has not yet been suYciently clarified, electrocardiographic changes should be closely monitored whenever class Ic drugs are given.

4 Figures and Tables

Cite this paper

@inproceedings{Yasuda2000CASESS, title={CASE STUDIES ST segment elevation in the right precordial leads following administration of class Ic antiarrhythmic drugs}, author={Masahito Yasuda and Yuji Nakazato and H Yamashita and Gaku Sekita and Yuhei Kawano and Yoriaki Mineda and Kaoru Nakazato and Takashi Tokano and Masataka Sumiyoshi and Yoshinori Nakata}, year={2000} }